MAUDE Adverse Event Report: APPLIED MEDICAL CA090, DIRECT DRIVE LCA 3/BX; FZP

APPLIED MEDICAL CA090, DIRECT DRIVE LCA 3/BX; FZP
Model Number 3
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/19/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation with a clip loaded under the jaws.Upon inspection, engineering removed the clip and actuated the device and the clips met all specifications.Engineering disassembled the unit further and found internal component damage.Engineering determined the root cause of improper clip feeding was due to excessive interference between the jaws and the closure member.On march 18, 2016, applied medical issued a voluntary class ii recall of the ca090 direct drive clip applier due to increased customer feedback indicating inconsistent clip application, which has the potential to lead to unoccluded vessels.An internal corrective and preventative action (capa) has been initiated to conduct a thorough investigation and implement appropriate corrective actions.Fda has issued recall number z-1621-2016 for this recall.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Laparoscopic cholecystectomy - "loaded applier prior to use, misfired, second attempt 2 staple fired reloaded misfired again x5 removed from field, replaced with new one.Dr.(b)(6) was physician.Nurse reported, (b)(6)." patient status: possible bleeding.

Brand Name
CA090, DIRECT DRIVE LCA 3/BX
Common Device Name
FZP
Manufacturer (Section D)
APPLIED MEDICAL
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6375126
Report Number2027111-2015-00027
Device Sequence Number18964885
Product Code FZP
UDI-Device Identifier00607915117306
UDI-Public(01)00607915117306(17)170528(30)01(10)1223891
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
3
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 03/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/28/2017
Device Model Number3
Device Catalogue Number3
Device Lot Number1223891
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1621-2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAD TO RETRIEVE ANOTHER CLIPPER